Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 78, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 20, 2018, 9:52 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 9:52 PM EST (02:52 UTC)
- Expired
- Dec 21, 2018, 3:48 AM EST
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
261 WHUS71 KCLE 210252 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 952 PM EST Thu Dec 20 2018 LEZ147>149-211100- /O.NEW.KCLE.SC.Y.0078.181221T0252Z-181221T1500Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 952 PM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 10 AM EST Friday. * WINDS...Northeast 15 to 20 knots tonight. * WAVES...3 to 5 feet. * A brief lull in wind and waves is expected midday Friday, but as winds shift around to the northwest behind a cold front in the afternoon, small craft advisory conditions are expected to develop again. Therefore this small craft advisory may be extended or a new one issued for these conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ144>146-211100- /O.NEW.KCLE.SC.Y.0078.181221T0252Z-181223T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 952 PM EST Thu Dec 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect until 9 PM EST Saturday. * WINDS...Northeast 15 to 20 knots becoming north by morning. Northwest 15 to 25 knots Friday and Friday night. West winds 15 to 25 knots Saturday. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ Oudeman
1 follow-up statement
855 WHUS71 KCLE 210848 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 348 AM EST Fri Dec 21 2018 LEZ147>149-211700- /O.CAN.KCLE.SC.Y.0078.000000T0000Z-181221T1500Z/ /O.NEW.KCLE.SC.Y.0079.181221T2000Z-181223T0200Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 348 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED THIS MORNING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 9 PM EST Saturday. The Small Craft Advisory has been cancelled for this morning. * WINDS...West-Northwest 20 to 25 knots this afternoon through Saturday. * WAVES...4 to 8 feet. * A brief lull in wind and waves is expected this morning through midday, but as winds shift around to the northwest behind a cold front in the afternoon, small craft advisory conditions are expected to develop again. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ LEZ144>146-211700- /O.CAN.KCLE.SC.Y.0078.000000T0000Z-181223T0200Z/ /O.NEW.KCLE.SC.Y.0079.181221T2000Z-181223T0200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- 348 AM EST Fri Dec 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM EST SATURDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 9 PM EST Saturday. * WINDS...West-Northwest 20 to 25 knots this afternoon through Saturday. * WAVES...4 to 8 feet. * A brief lull in wind and waves is expected this morning through midday, but as winds shift around to the northwest behind a cold front in the afternoon, small craft advisory conditions are expected to develop again. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 6:44 PM EST, 3 hours 8 minutes earlier.
Area forecast discussion, Dec 20, 6:44 PM EST, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 644 PM EST Thu Dec 20 2018 .SYNOPSIS... Low pressure over the upper Great Lakes will dissipate as it drifts east to southern Ontario overnight. A stronger low will move north from the Gulf Coast along the spine of the Appalachians Friday. The low should reach Quebec Saturday. Another weak low will move across the central Great Lakes on Sunday. High pressure will move in from the south on Monday. && .NEAR TERM /THROUGH FRIDAY/... Only change made with this early evening update was to hourly temperatures, in particular, those across the far east. Allowed them to rise toward morning as the low nears. Original discussion...Deep moisture surging north through the TN and lower OH Vly ahead of developing low pressure along the Gulf Coast. The low will move north overnight and extend from western NY to SC Friday morning and eventually reach Quebec on Saturday. Will have categorical pops for rain overnight. Rainfall will likely be moderate at times and heaviest east. QPF should range from about a half inch west to .75 to 1.0 inches east. Early Friday models show a dry slot moving into the east with continued wrap around west. Will have likely pops west and chance pops east through the morning, switching to likely east and chance west in the afternoon. Also, during the afternoon models show 850mb temps dropping below 0C from the west. Believe most of the day precip will be rain although by late afternoon/early evening snow should begin mixing in at least west half. Friday night the low move to our northeast. Colder air will continue to move in from the west changing leftover precip to snow. Expecting precip to taper west but likely persist east as lake moisture gets added to the equation. Airmass however is not cold enough for true lake effect so not expecting any significant accums. In general, for Friday night will have less than an inch outside of the traditional lake effect areas and closer to an inch or 2 in the snowbelt. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... Lingering snow showers in the east will gradually come to an end late Saturday as high pressure tracks across the Upper Ohio Valley. The ridge will shift off the East Coast late Sunday, allowing a weak and moisture starved upper level short wave to move across the forecast area. A light dusting could be possible but but for now will just go with chance pops. Things clear out late Monday as another area of high pressure builds into the Upper Ohio Valley/Lower Great Lakes. && .LONG TERM /MONDAY THROUGH THURSDAY/... A weak upper level short waves will move across the forecast area on Christmas. Again weak and moisture starved so will just continue with chance pops. After that a gradual warming trend into the end of the week. By Thursday expect highs in the mid to upper 40s. Next system is due in Thursday night into Friday. All precip should fall as rain. Trimmed pops back to chance as too far out to feel comfortable going with likely pops. && .AVIATION /00Z Friday THROUGH Tuesday/... Conditions to deteriorate quickly this evening with widespread IFR expected within a few hours. IFR conditions will continue into and through much of Friday with areas of LIFR. Shield of rain accompanies low pressure from eastern KY to western Lake Ontario by morning. Colder air will filter in behind this system and toward 00Z Saturday, and rain will begin to mix with snow. Winds will work from easterly through north and settling from the west-northwest for Friday. Gusts at times to 30 knots. OUTLOOK...Non-VFR likely Friday evening through Saturday. Rain will change to snow showers Friday night and continue at KERI into Saturday. && .MARINE... East winds will turn to the NE and increase to 10 to 20 knots this evening for a time as low pressure tracks into the Ohio Valley. Will go with 2 to 4 foot waves in the nearshore and 3 to 5 foot waves in the open water. A small craft advisory will be needed tomorrow as NW winds increase to 15 to 25 knots as a low tracks east of Lake Erie. Winds gradually diminish from the west late Saturday as high pressure builds into the Upper Ohio Valley. Another small craft advisory may be needed early Monday as another system tracks across the Lower Great Lakes. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...TK NEAR TERM...TK/Oudeman SHORT TERM...DJB LONG TERM...DJB AVIATION...Oudeman MARINE...DJB
Hazardous weather outlook, Dec 20, 4:01 AM EST, 17 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 401 AM EST Thu Dec 20 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-210915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 401 AM EST Thu Dec 20 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:48 AM EST | Small Craft Advisory | CLE | 42 hr | |
| Dec 21, 7:49 AM EST | River Flood Warning | CLE | Holmes, Wayne | 36 hr |
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.